Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 80, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 6, 2008, 6:44 PM EDT for 5 counties in Indiana. It was in force for 46 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2008, 6:44 PM EDT (22:44 UTC)
- Expired
- Jun 6, 2008, 7:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Hendricks County, IN, Howard County, IN
The radar
The Indianapolis radar (KIND), 45 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 6:48 PM EDT | HAIL 0.75 | Frankfort, IN | HALF MILE EAST OF COLFAX |
| Jun 6, 6:54 PM EDT | TSTM WND GST 65 | Lizton, IN | AT 200 WEST AND JUST SOUTH OF 136 |
| Jun 6, 6:54 PM EDT | HAIL 0.5 | New Ross, IN | |
| Jun 6, 6:57 PM EDT | TSTM WND DMG | Thorntown, IN | TREES DOWN AND POWER OUT |
| Jun 6, 6:59 PM EDT | TSTM WND GST 80 | Frankfort, IN | AT SR39 AND 421 |
| Jun 6, 7:00 PM EDT | TSTM WND DMG | 1 E Thorntown, IN | SIX TREES AND SEVERAL POWER POLES DOWN NEAR G43 AND SR47 |
| Jun 6, 7:00 PM EDT | TSTM WND DMG | 1 W Jamestown, IN | 3 INCH LIMBS DOWN ON SR136 |
| Jun 6, 7:22 PM EDT | TSTM WND DMG | Lebanon, IN | TREE INTO HOME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 5:30 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 062244
SVRIND
INC011-015-023-063-067-062330-
/O.NEW.KIND.SV.W.0080.080606T2244Z-080606T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
644 PM EDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN CENTRAL INDIANA...
CLINTON COUNTY IN CENTRAL INDIANA...
HENDRICKS COUNTY IN CENTRAL INDIANA...
WESTERN HOWARD COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 730 PM EDT
* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EXTREME NORTH CENTRAL MONTGOMERY COUNTY TO CENTRAL
PUTNAM COUNTY...OR ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
CRAWFORDSVILLE TO 23 MILES SOUTH OF CRAWFORDSVILLE...AND MOVING
EAST AT 65 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MULBERRY BY 650 PM EDT...
ULEN BY 655 PM EDT...
BURLINGTON BY 700 PM EDT...
RUSSIAVILLE BY 705 PM EDT...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 129 AND 160.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 46 AND 68.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4056 8625 4017 8626 3995 8628 3993 8634
3976 8635 3963 8670 3996 8671 4033 8670
TIME...MOT...LOC 2244Z 249DEG 66KT 4025 8673 3975 8673
$$
CO2 follow-up statements
000
WWUS53 KIND 062256
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
657 PM EDT FRI JUN 6 2008
INC011-015-023-063-067-062330-
/O.CON.KIND.SV.W.0080.000000T0000Z-080606T2330Z/
BOONE-CARROLL-CLINTON-HENDRICKS-HOWARD-
657 PM EDT FRI JUN 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR HENDRICKS...BOONE...CLINTON...WESTERN HOWARD AND SOUTHEASTERN
CARROLL COUNTIES...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FRANKFORT TO PITTSBORO...OR ALONG A LINE
EXTENDING FROM FRANKFORT TO 18 MILES WEST OF INDIANAPOLIS...MOVING
NORTHEAST AT 65 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RUSSIAVILLE BY 705 PM EDT...
LAT...LON 4056 8625 4017 8626 3995 8628 3993 8634
3976 8635 3963 8670 3996 8671 4033 8670
TIME...MOT...LOC 2257Z 249DEG 66KT 4033 8644 3983 8644
$$
CO000
WWUS53 KIND 062326
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
726 PM EDT FRI JUN 6 2008
INC011-015-023-063-067-062336-
/O.EXP.KIND.SV.W.0080.000000T0000Z-080606T2330Z/
BOONE-CARROLL-CLINTON-HENDRICKS-HOWARD-
726 PM EDT FRI JUN 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR HENDRICKS...BOONE...CLINTON...
WESTERN HOWARD AND SOUTHEASTERN CARROLL COUNTIES WILL EXPIRE AT 730
PM EDT/630 PM CDT/...
LAT...LON 4056 8625 4017 8626 3995 8628 3993 8634
3976 8635 3963 8670 3996 8671 4033 8670
TIME...MOT...LOC 2326Z 249DEG 66KT 4052 8579 4002 8579
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:35 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 6, 5:35 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 535 PM EDT FRI JUN 6 2008 .AVIATION...DISCUSSION FOR 00Z TAFS TSRA WILL BE AROUND THE TAF SITES AT ISSUANCE TIME. WILL COVER WITH TEMPOS AND ADJUST TIMING AS NECESSARY AT ISSUANCE TIME. AFTER FIRST FEW HOURS WILL COVER WITH CB OR VCTS AS APPROPRIATE AS SHRA/TSRA MAY HANG AROUND THRU 10Z FRONT WASHES OUT ACROSS NRN INDIANA. COULD BE SOME MVFR FOG AFT 10Z DEPENDING ON WIND SPEEDS AND RAIN COVERAGE. FOR NOW WILL LEAVE OUT DUE TO LOW CONFIDENCE. EXPECT LOW VFR CIGS OF BKN040 THRU 18Z OR SO THEN CLOUDS SHOULD BREAK OUT SOME. WINDS WILL BECOME GUSTY SAT AFTN AS WELL. ADDITIONAL CONVECTION MAY POP UP ON SATURDAY BUT COVERAGE LOOKS TOO LOW TO MENTION IN TAFS ATTM. && .DISCUSSION... FORECAST FOCUS WILL BE ON CHANCE OF THUNDER TONIGHT. STRONG STORM SYSTEM NOW LIFTING INTO SOUTHERN CANADA WITH A TRAILING 500MB JET OF 50-70KTS FCST TO TRANSLATE ACROSS THE GREAT LAKES/OH VALLEY THIS EVENING. THIS COMBINED WITH MIXED LAYER CAPE OF 1000-2000 J/KG WILL SET THE STAGE FOR SVR WX THIS EVENING. STREAMLINES INDICATE A CONVERGENT BOUNDARY DEVELOPING ACROSS IL SO EXPECT INTENSIFICATION TO OUR WEST THROUGH LATE AFTERNOON. TEMP FCST IS BASED LARGELY ON FCST 850MB TEMPS/1000-850MB THICKNESSES. NO STRONG PREFERENCE FOR ONE MODEL OVER ANOTHER TODAY. TONIGHT...EXPECT SCT SVR STORMS TO RACE NE ACROSS SOME PARTS OF CENTRAL INDIANA THROUGH 06Z. WIND FIELDS WEAKEN CONSIDERABLY AFTER 06Z SO EXPECT SVR CHCS TO DIMINISH THEREAFTER. PREFER THE HIGHER MAV MOS RAIN CHCS TONIGHT AND WILL WORD SCT STORMS SOME SVR FOR TONIGHT. MAIN THREAT WOULD APPEAR TO BE DAMAGING WINDS GIVEN POOR MID LVL LAPSE RATES ALTHOUGH HAIL WOULD BE POSSIBLE WITHIN ANY ROTATING STORM. A TORNADO OR TWO IS NOT OUT OF THE QUESTION GIVEN THE MAGNITUDE OF LOW LEVEL SHEAR AND HELICITY MAINLY ACROSS THE WESTERN COUNTIES LATE THIS AFTERNOON AND EARLY THIS EVENING BUT AS MENTIONED PRIMARY THREAT SHOULD BE DAMAGING WINDS THROUGH 6Z. SAT...LINGERING SCT STORMS SHOULD BE ONGOING IN THE MORNING AS THE AREA RESIDES ON THE NW PERIPHERY OF THE UPPER RIDGE AND STRONGER WESTERLIES. SOME WAA MAY PROMOTE ELEVATED CONVECTION THROUGH MIDDAY BEFORE WARMER MID LVL TEMPS AND SUBSIDENCE STRENGTHEN. 850MB TEMPS AND THICKNESSES SUGGEST HIGHS AROUND FRIDAY/S. SAT NIGHT/SUN NIGHT...DRY BUT VERY WARM CONDS WILL PERSIST WITH NEARLY IDENTICAL MAX TEMPS EXPECTED SUN WITH HIGHS NEAR 90. HUMIDITIES WILL PUSH HEAT INDICES INTO THE UPPER 90S. MON AND TUES...NEXT COLD FRONT WILL APPROACH WITH ADDITIONAL SCT STORMS EXPECTED. SOME RELIEF FROM THE HEAT SHOULD ARRIVE BY TUES WITH HIGHS IN THE 80S AND LOWER HUMIDITIES. WEDS AND BEYOND...UPPER RIDGE BUILDS SO LOOK FOR HOT TEMPS TO DEVELOP WEDS/THU. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CS PUBLIC...CO
Hazardous weather outlook, Jun 6, 3:15 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 315 PM EDT FRI JUN 6 2008 INZ021-028>031-035>049-051>057-060>065-067>072-071915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 315 PM EDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE EXPECTED TO DEVELOP AND IMPACT THE AREA THIS EVENING INTO TONIGHT. THE MAIN THREATS INCLUDE DAMAGING WINDS AND FLASH FLOODING. A TORNADO OR TWO IS ALSO POSSIBLE. ALSO REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A HAZARD WITH ANY STORM THAT FORMS. MINOR TO MAJOR FLOODING WILL CONTINUE ALONG MANY OF THE RIVERS ACROSS CENTRAL INDIANA. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY AND TUESDAY. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
In the hours before
Local storm report, Jun 6, 6:24 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
624 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND GST 6 SE CLINTON 39.60N 87.33W
06/06/2008 E0.00 MPH VIGO IN AMATEUR RADIO
70 TO 80 MPH VIGO PARKE COUNTY LINE NEAR ATHERTON.
&&
HEROLDLocal storm report, Jun 6, 6:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
641 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND GST TERRE HAUTE 39.47N 87.38W
06/06/2008 M50 MPH VIGO IN TRAINED SPOTTER
LOCATED AT 8TH AND OAK
0635 PM TSTM WND GST 5 NW CRAWFORDSVILLE 40.10N 86.96W
06/06/2008 E80 MPH MONTGOMERY IN NWS EMPLOYEE
&&
HEROLDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:00 PM EDT | River Flood Warning | IND | Knox | 15 days |
| Jun 6, 5:43 PM EDT | Severe Thunderstorm Warning | IND | Clay, Fountain, Parke, Vermillion, Vigo | 47 min |
| Jun 6, 5:59 PM EDT | Tornado Warning | IND | Fountain, Parke, Vermillion | 31 min |
| Jun 6, 6:30 PM EDT | Severe Thunderstorm Warning | IND | Clay, Fountain, Montgomery, Parke, Putnam, Vigo | 45 min |
| Jun 6, 7:00 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard | 15 min |
| Jun 6, 7:03 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Howard, Madison, Marion, Tipton | 42 min |
| Jun 6, 7:29 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison, Randolph | 46 min |
| Jun 6, 7:34 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Owen, Sullivan and 1 more | 56 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.